Have you been checked for Lyme by a physician literate in diagnosing it?
I need some really good advice. Over the last two weeks I have had my TSH checked and on folllow-up FT4 and TPOAb, my endo told me there are no problems even though I have severe fatigue, unable to consentrate, memory loss, mood swings, baisel temp around 96-97, I frezze to death most of the time, when I exercice I feel hot on the outside, cold on the inside, I have developed red patches of dry skin on my arms, chest, legs, and now starting on my face, I can exfoliate and mositurize my face only to be flaky in a few hours. I have tingling in my arms and legs for years plus numbness. I can't build muscle tone, my vision goes blurry and double from time to time, and I retain water. I can't lose weight no matter how much I watch my diet and my cholesteral good is low, I can't raise it even with the omega 3, niaspan, niacin, garlic, and flax seed suplements and my bad is high. Caffiene doesn't give me any energy at all either. I am supost to consult my primary on Monday, but she is the reason I went to the endo, I had to argue with her to check testosterone and be treated for high levels, the only test she has ran is the T3 and T4 which have been normal over the last six years. My doc that left the practice for another feild, in '04 ran a bunch of tests for fatigue and said that I had a medabolic disorder and to supplement with B12 for diffencency. I hope I have told you my history in full enough for you to give me something to throw at my doc Monday, my levels checked out at TSH 4.7 on 3/12/10 and follow-up TSH 3.26, FT4 1.20, TPOAb 11 on 4/1/10, but I didn't know that I was coming down with a cold with the follow-up draw. I just remembered I need to tell you that I have a high wbc too, last checked in Aug. '09, a little above 14,500 also unexplained, went in to have tonsiels removed pre-op also worried my ENT of risk of bleeding due to platelets, I didn't have any complications though. Thank you for your help in advance.
There is debate on normal - but with this history, a trial of levothyroxine is reasonable given the very low risk of side effects with the medication. Not sure why so many are stubborn on this point. It is important to have realistic expectations -- ie, the symptoms may not improve with meds and if this is the case, we usually stop the meds after 2-4 months of a trial.
I have seen the LATEST med research that talks about tsh normals should be 2...........so i would go on line and research...............your PCP MAY be open to caring for you in this case................I hipe you feel better....it definitely sounds llike you are low thryoid.............